Alert archive / Pennsylvania / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 10, 2013, 5:58 PM EDT for Clearfield County, Elk County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 5:58 PM EDT (21:58 UTC)
- Expired
- Jul 10, 2013, 10:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clearfield County, PA, Elk County, PA
The radar
The State College radar (KCCX), 54 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:08 PM EDT | FLASH FLOOD | Mahaffey, PA | FLOODED ROADWAY AT ROUTE 219 AND ROUTE 36. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
506
WGUS51 KCTP 102158
FFWCTP
PAC033-047-110200-
/O.NEW.KCTP.FF.W.0019.130710T2158Z-130711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
558 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLEARFIELD COUNTY...
SOUTHERN ELK COUNTY...
* UNTIL 1000 PM EDT...
* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF VERY HEAVY RAIN FROM SEVERAL...TRAINING
THUNDERSTORMS MOVING INTO THE WARNED AREA FROM THE WEST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLEARFIELD...DUBOIS...RIDGWAY...ST. MARYS...BENEZETTE...
BROCKPORT...CURWENSVILLE...HOUTZDALE...HYDE...
KARTHAUS...LECONTES MILLS...PARKER DAM STATE PARK...
PENFIELD...PORTLAND MILLS...ROCKTON AND S.B. ELLIOT STATE
PARK.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY BETWEEN 6 PM
AND 8 PM...WITH ADDITIONAL LIGHTER RAIN POSSIBLE LATER THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DON'T DROWN!
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4146 7906 4146 7842 4140 7841 4140 7826
4123 7824 4122 7810 4115 7804 4111 7811
4101 7806 4091 7822 4076 7838 4072 7836
4073 7881 4093 7879 4113 7881 4120 7878
4122 7872 4137 7897 4134 7910 4143 7910
$$
FORECASTER: LAMBERT/CERU/STEINBUGL3 follow-up statements
285
WGUS71 KCTP 102301
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
701 PM EDT WED JUL 10 2013
PAC033-047-110200-
/O.CON.KCTP.FF.W.0019.000000T0000Z-130711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD PA-ELK PA-
701 PM EDT WED JUL 10 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHERN ELK AND CLEARFIELD COUNTIES...
AT 648 PM EDT...DOPPLER RADAR ESTIMATES CONTINUE TO INDICATE A
THUNDERSTORMS PRODUCING INTENSE HEAVY RAIN OVER CLEARFIELD AND
SOUTHERN ELK COUNTIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLEARFIELD...
DUBOIS...RIDGWAY AND ST. MARYS. STREAMS EXPERIENCING HEAVY RAINFALL
INCLUDE NORTH RUN...MILLER RUN AND WHISKEY RUN...ALL TRIBUTARIES TO
THE WEST BRANCH SUSQUEHANNA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4146 7906 4146 7842 4140 7841 4140 7826
4123 7824 4122 7810 4115 7804 4111 7811
4101 7806 4091 7822 4076 7838 4072 7836
4073 7881 4093 7879 4113 7881 4120 7878
4122 7872 4137 7897 4134 7910 4143 7910
$$
FORECASTER: CR401
WGUS71 KCTP 102319
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT WED JUL 10 2013
PAC033-047-110200-
/O.CON.KCTP.FF.W.0019.000000T0000Z-130711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD PA-ELK PA-
719 PM EDT WED JUL 10 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHERN ELK AND CLEARFIELD COUNTIES...
AT 706 PM EDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER CLEARFIELD AND SOUTHERN ELK COUNTIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLEARFIELD...
DUBOIS...RIDGWAY AND ST. MARYS. FLOODING HAS BEEN REPORTED IN
MAHAFFEY NEAR THE INTERSECTION OF ROUTE 36 AND 219. STREAMS
SUSCEPTIBLE TO FLOODING INCLUDE WHISKEY RUN...BEAR RUN...NORTH
RUN...AND CHEST CREEK...ALL TRIBUTARIES TO THE WEST BRANCH OF THE
SUSQUEHANNA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4146 7906 4146 7842 4140 7841 4140 7826
4123 7824 4122 7810 4115 7804 4111 7811
4101 7806 4091 7822 4076 7838 4072 7836
4073 7881 4093 7879 4113 7881 4120 7878
4122 7872 4137 7897 4134 7910 4143 7910
$$
FORECASTER: CR147
WGUS71 KCTP 110151
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
951 PM EDT WED JUL 10 2013
PAC033-047-110201-
/O.EXP.KCTP.FF.W.0019.000000T0000Z-130711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD PA-ELK PA-
951 PM EDT WED JUL 10 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM EDT FOR SOUTHERN
ELK AND CLEARFIELD COUNTIES...
THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND NO LONGER
POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLEARFIELD...
DUBOIS...RIDGWAY AND ST. MARYS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 4146 7906 4146 7842 4140 7841 4140 7826
4123 7824 4122 7810 4115 7804 4111 7811
4101 7806 4091 7822 4076 7838 4072 7836
4073 7881 4093 7879 4113 7881 4120 7878
4122 7872 4137 7897 4134 7910 4143 7910
$$
FORECASTER: CRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 5:56 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 10, 5:56 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 556 PM EDT WED JUL 10 2013 .SYNOPSIS... WARM AND HUMID CONDITIONS WILL CONTINUE FOR THE REST OF TODAY. A STRONG COLD FRONT WILL PUSH GRADUALLY SOUTHEAST ACROSS THE AREA TONIGHT CROSSING THE LOWER SUSQUEHANNA VALLEY LATER THURSDAY AFTERNOON. A SLIGHTLY COOLER...BUT MUCH LESS HUMID AIR MASS WILL ARRIVE LATER THURSDAY AND REMAIN INTO THE WEEKEND...PROVIDING WELCOME RELIEF FROM THE RECENT ABNORMALLY HUMID AND WET CONDITIONS. A RETURN TO MORE TYPICAL SUMMERTIME CONDITIONS IS EXPECTED BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATE WILL BE ISSUED SOON FOR SVR TSTM WATCH #409 VALID FROM 20Z TO 02Z FOR THE NRN AND WRN ZONES. -MS THE HEAT /AND HUMIDITY/ BEFORE THE STORM. INSTABILITY IS STEADILY RAMPING UP THIS AFTERNOON IN THE WAKE OF THE THICK MORNING CLOUDS AND AREAS OF SHOWERS. SVR TSRA WATCH JUST TO OUR WEST ATTM...AND NUMEROUS THERMODYNAMIC AND KINEMATIC PARAMETERS INDICATE THAT THE WIDESPREAD TSRA /GROWING MCS WITH TREMENDOUS LIGHTNING OF OVER 2000 STRIKES PER 15 MINUTES OVER NRN OHIO ATTM/ WILL TRACK EAST INTO A VERY FAVORABLE ENVIRONMENT TO MAINTAIN THEIR STRENGTH INTO EARLY TONIGHT. THE BEST ML CAPE IN EXCESS OF 2000 J/KG COVERS MOST OF THE NW AND CENTRAL MTNS...AND THIS IS THE REGION WHERE WE SEE THE WARM ADVECTION ARM OF THE MCS DEVELOPING TWD. CONCERNING POTENTIAL RAINFALL AMTS AND THE THREAT FOR FLASH FLOODING...PLEASE REFER TO THE HYDRO SECTION BELOW. DEEP LAYER SHEAR PROFILES ARE FAVORABLE FOR SUPERCELLS...BOWING LINE SEGMENTS...AND EVEN A FEW TORNADOES ACROSS THE NWRN MTNS THROUGH THIS EVENING...AND EVEN INTO PORTIONS OF THE CENTRAL MTNS. THE SERN HALF OF THE CWA SHOULD STAY RAINFREE THROUGH 23Z BEFORE THE TSRA MOVE IN FROM THE WEST TO NW AROUND...OR SHORTLY AFTER DUSK. TEMPS IN THE U70S ACROSS THE MTNS...AND MID 80S IN THE SUSQ VALLEY LATE THIS AFTERNOON WILL BE RIGHT AROUND NORMAL. THE FRONT GRADUALLY SLIDES SE ACROSS THE NW MTNS LATER TONIGHT WITH TSRA SLOWLY DECREASING IN AREAL COVERAGE LATE TONIGHT...LEAVING LOWERED CIGS AND SCATTERED SHOWERS/ISOLATED TSRA AFTER MIDNIGHT. LOW TEMPS TONIGHT WILL DIP TO NEAR 60F ACROSS THE NW...BUT MUGGY CONDITIONS WITH TEMPS AND DEWPOINTS IN THE U60S TO LOWER 70S WILL REMAIN ELSEWHERE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... A STRONG...SECONDARY UPPER LEVEL TROUGH WILL DIG SEWRD FROM THE UPPER GLAKES THURSDAY...HELPING TO BACK THE MEAN...DEEP LAYER FLOW TO THE SW AND TEMPORARILY HOLD UP THE CFRONT ACRS CENTRAL AND EASTER SECTIONS OF THE CWA. ADDITIONAL JET ENERGY NOSING INTO THE STATE AROUND THE BASE OF THIS UPPER TROUGH WILL ACT ON THE WARM/HUMID AIRMASS ACROSS THE SUSQ VALLEY AND SRN TIER COUNTIES TO FIRE UP TSRA /SOME OF WHICH COULD TRAIN AND DUMP SOME LOCALLY HEAVY 1-2 INCHES OF ADDITIONAL RAIN DURING THE MIDDAY AND AFTERNOON HOURS THURSDAY/. ON THE OTHER SIDE OF THE COIN...THE NW HALF OF THE CWA SHOULD SEE THICK LAYERED CLOUD COVER AND LIKELY PERIODS OF SHOWERS...OR EVEN A FEW TO SVRL HOUR PERIOD OF STEADY...STRATIFORM RAIN WITH A 0.25 TO 0.50 INCH OF RAINFALL. THIS MAY LEAD TO COOLER TEMPS /BY SEVERAL DEG F/ THAN WE HAVE CURRENTLY FORECAST...SO WILL HAVE TO MONITOR THIS ASPECT OF THE FCST CLOSELY. THE FAR NW ZONES WILL SEE THE LEAST /POSSIBLY NO/ PRECIP...THE COOLEST TEMPS AND LOWEST DEWPOINTS /DROPPING TO NEAR 50F IN THE AFTERNOON/. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... 10/12Z MODEL DATA INDICATES THE COLD FRONT WILL BE PUSHING SEWD AWAY FROM THE LWR SUSQ VLY TOMORROW NIGHT. THE FRONT WILL BE SLOWING ITS SEWD PROGRESSION...WITH A SHARP WEST-EAST GRADIENT EVIDENT IN THE SREF/GEFS MEAN LYR PWATS. WITH THE UPPER TROUGH AXIS CROSSING THRU CNTRL PA...WILL HOLD ON TO SOME LOW POPS IN THE FAR SE ZONES NEAR THE SLOWING SFC BOUNDARY. FURTHER TO THE NORTHWEST...A MUCH DRIER AND LESS HUMID AIRMASS WILL SPREAD SEWD FROM THE LWR LKS BEHIND A NLY FLOW ASSOCD WITH A SFC ANTICYCLONE MIGRATING EWD FM THE UPPER MIDWEST INTO THE SAINT LAWRENCE VALLEY. TODAYS DETERMINISTIC MODELS SHOW A MORE PRONOUNCED H5 DISTURBANCE /ASSOCIATED WITH THE SHORTWAVE TROUGH PROGRESSING DOWNSTREAM OF THE GREAT LAKES ON DAY 2/ BECOMING QUASI-STNRY OR CUTTING-OFF INVOF THE NORTHEAST/NRN MID-ATLC STATES FRI-SAT...THEN WEAKENING/OPENING UP AND DRIFTING SLOWLY SWWD TOWARDS THE CENTRAL GULF COAST INTO NEXT WEEK. THERE IS A FAIRLY LARGE SPREAD IN BOTH THE SPEED AND TRACK OF THIS UPPER FEATURE...AS THE LARGE SCALE PATTERN WILL BE A STATE OF TRANSITION WITH THE ANOMALOUS CENTRAL CONUS RIDGE EXPANDING NEWD INTO SERN CANADA/NERN CONUS. BY NEXT WEEK...MUCH OF THE CONUS IS FCST TO BE UNDER THE INFLUENCE OF THE STRONG/FLAT UPPER RIDGE WHICH COULD SPELL A PERIOD OF HOT/HUMID CONDITIONS WITH TEMPS APPROACHING 90F IN SOME AREAS. BELOW TO NEAR NORMAL PWATS STILL FAVOR A RELATIVELY DRIER PERIOD FROM THURS NGT INTO THE WEEKEND WITH THE BULK OF THE RAINS FOCUSING ALONG STALLED SFC BOUNDARY ALONG THE SRN MID-ATLC STATES INTO THE SERN U.S. AS FOR TEMPERATURES...EXPECT A FEW RELATIVELY COOL NIGHTS LATER THIS WEEK BEFORE THE PATTERN REVERTS BACK TO A TYPICAL SUMMERTIME REGIME WITH THE BERMUDA RIDGE BECOMING REESTABLISHED OFF TH EAST COAST -- SUGGESTING A WARMING TREND AT LONGER RANGES. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... CURRENT RADAR SHOWS SHOWERS AND THUNDERSTORMS BEGINNING TO ENTER THE REGION...WITH SHOWERS AND VICINITY THUNDERSTORMS APPROACHING BRADFORD. THE STRONGEST LINE OF CELLS CURRENTLY IS NORTH OF JST AND AOO...WITH A TRACK TO BE IN THE VICINITY OF UNV BY 00Z. CEILINGS WILL VARY BETWEEN MVFR AND VFR ACROSS THE CENTRAL AND WRN MTNS LATE THIS AFTERNOON...BEFORE LOWERING TO A SOLID MVFR TO IFR DECK AS A LARGE TSRA COMPLEX MOVES EAST FROM OHIO. ACROSS THE EAST...VFR WILL REMAIN WELL INTO THE EVENING...BEFORE CONDITIONS STEADILY DETERIORATE TO MVFR AND IFR AFTER 02Z. WILL BE CLOSELY WATCHING THE PROGRESSION OF THE MESOSCALE CONVECTIVE SYSTEM /TSRA COMPLEX/...AND MAY HAVE TO ENHANCE WIND GUSTS IN TAFS /TO 45 KTS FROM THE WEST/ FOR TARGETED TIME PERIOD LATE TODAY AND EARLY TONIGHT AS THE TSRA MOVE THROUGH. THE FRONT AND REDUCTIONS TO CIGS AND VSBYS WILL DRIFT SLOWLY SE ACRS THE STATE TONIGHT AND THURSDAY. AS WINDS GO LIGHT TONIGHT AND EARLY THURSDAY...LIFR AND AREAS OF VLIFR WILL DEVELOP DUE TO FOG AND STRATUS. THE FOCUS FOR CONVECTION THURSDAY /WITH LIKELY POPS/ WILL SHIFT TO THE LOWER SUSQ VALLEY FOR THE MIDDAY AND AFTERNOON HOURS AS THE UPPER JET TAKES ON A SLIGHT ANTICYCLONIC BULGE ACROSS PA. OUTLOOK... WED...AM LOW CIGS. SCT/LIKELY TSRA BRINGING RESTRICTIONS. THU...AM LOW CIGS POSS W MTNS. SCT TSRA IMPACTS POSSIBLE. FRI-SAT...NO SIG WX EXPECTED. && .HYDROLOGY... SHORT TERM...1 AND 3 HOUR FLASH FLOOD GUIDANCE IS LOWEST ACROSS THE WRN MTNS OF OUR CWA. THIS IS WHERE THE HEAVIEST RAIN FELL THIS MORNING...AND MORE IMPORTANTLY WHERE THE INTENSIFYING MCS OVER NRN AND WRN OHIO ATTM IS TAKING AIM. THE FLASH FLOOD WATCH ISSUED THIS MORNING /THROUGH MIDNIGHT TONIGHT/ LOOKS IN GOOD SHAPE. WE MAY HAVE TO ADD A FEW COUNTIES TO ITS EAST WITH LATER EVENING UPDATES...BUT 3 HOURLY FFG ACROSS MUCH OF THE CENTRAL AND SCENT MTNS IS NOTABLY HIGHER...AND AOA 3 INCHES. EXPECT TO SEE A SOLID 1-2 INCHES OF RAIN /WITH LOCALIZED 3 INCHES AMOUNTS/ ACROSS MUCH OF THE CENTRAL AND SWRN ZONES LATE TODAY THROUGH EARLY TONIGHT AS THE MCS ROARS EAST ACROSS THE AREA...FAR NRN COUNTIES...AND THE LOWER SUSQ VALLEY SHOULD SEE RELATIVELY LESSER AMOUNTS OF AN INCH OR LESS. HOWEVER...ADDITIONAL SIGNIF RAINFALL IS POSSIBLE LATE TONIGHT AND THURSDAY ACROSS THE SERN ZONES THAT WILL BE STUCK IN THE SOUPY AIR AS THE CFRONT TEMPORARILY SLOWS BENEATH THE RIGHT ENTRANCE REGION OF A 90KT UPPER JET TRAILING SWWD FROM LAKE ONTARIO. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ017- 024>026-033-034. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT/STEINBUGL SHORT TERM...LAMBERT LONG TERM...STEINBUGL AVIATION...LAMBERT/CERU HYDROLOGY...
Hazardous weather outlook, Jul 10, 4:05 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 405 PM EDT WED JUL 10 2013 PAZ027-028-042-049>053-112015- MIFFLIN-JUNIATA-SULLIVAN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND- COLUMBIA- 405 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE STORM RISKS WILL BE DAMAGING WINDS AND SOME ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ017-024>026-033-034-112015- CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD- 405 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010>012-018-019-035-037-041-045-046-112015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE- SOUTHERN CENTRE-FULTON-TIOGA-NORTHERN LYCOMING-SOUTHERN CLINTON- SOUTHERN LYCOMING- 405 PM EDT WED JUL 10 2013 ...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ036-056>059-063>066-112015- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 405 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 10, 5:05 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
505 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG COLUMBUS 41.95N 79.58W
07/10/2013 WARREN PA 911 CALL CENTER
TREES AND WIRES DOWN IN COLUMBUS TWP.
&&
EVENT NUMBER CTP1300291
EVANEGOSpecial weather statement, Jul 10, 5:19 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
519 PM EDT WED JUL 10 2013
PAZ017-018-024-025-102145-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-NORTHERN CENTRE PA-
519 PM EDT WED JUL 10 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLAIR...
NORTHEASTERN CAMBRIA...SOUTHERN CLEARFIELD AND SOUTHWESTERN CENTRE
COUNTIES...
AT 515 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTHERN CAMBRIA...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT PATTON...WESTOVER AND PRINCE GALLITZIN
STATE PARK.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 48 AND 54.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
220...ROUTE 322...STATE ROAD 350.
LAT...LON 4075 7881 4099 7827 4078 7816 4074 7823
4075 7814 4073 7813 4070 7820 4067 7822
4058 7878 4065 7885
FORECASTER: CERULocal storm report, Jul 10, 5:44 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 W LANDER 41.97N 79.28W
07/10/2013 WARREN PA PA D.O.T.
TREE DOWN ACROSS ROUTE 957 AT LANNING HILL ROAD.
&&
EVENT NUMBER CTP1300292
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:24 AM EDT | Areal Flood Advisory | CTP | Cambria, Somerset | 4 hr |
| Jul 10, 9:07 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Clearfield, Huntingdon, Somerset | 13 hr |
| Jul 10, 9:13 AM EDT | Flash Flood Warning | CTP | Cambria, Somerset | 3 hr |
| Jul 10, 10:52 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair | 3 hr |
| Jul 10, 11:03 AM EDT | Special Weather Statement | CTP | Somerset | 57 min |
| Jul 10, 11:12 AM EDT | Severe Thunderstorm Warning | CTP | Somerset | 63 min |
| Jul 10, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 64 min |
| Jul 10, 5:02 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 58 min |
| Jul 10, 5:19 PM EDT | Special Weather Statement | CTP | Clearfield | 26 min |
| Jul 10, 5:42 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 48 min |
| Jul 10, 6:00 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 60 min |
| Jul 10, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 2 more | 57 min |
| Jul 10, 6:59 PM EDT | Special Weather Statement | CTP | Potter, Tioga | 61 min |
| Jul 10, 7:03 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Somerset | 57 min |
| Jul 10, 7:26 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Clinton, Huntingdon and 1 more | 64 min |
| Jul 10, 7:29 PM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Jul 10, 7:54 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 66 min |
| Jul 10, 7:56 PM EDT | Special Weather Statement | CTP | Tioga | 34 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.